Do I have too much Juvederm in my lower lip? (Photo)

I got my second syringe yesterday and noticed I have like this line/shadow under my lips like maybe he put too much and the product is under too, is there a way to fix this without dissolving all of it? Am I just being too picky? I worry it's a dead give away.

Doctor Answers 8

Juvederm in lips

Hi there, thanks for the question.  I always ask my patients to be patient and wait two weeks prior to deciding if a touch-up is needed.  Lips swell more than other areas of the face so it is especially important to allow this swelling to subside before adding more filler or dissolving some.  Please schedule an appointment with your injector for evaluation.  Good luck!

Best wishes,Dr. Michelle Spring

Lip Augmentation with Fillers or Lip Implant or Fat -- Go Slow, Use Cannulas

Lips can be reversed or more added.  Please see an expert.  If you are unhappy you can have this fixed.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Swelling after Juvederm

Thank you for your question michhelleeeee. Juvederm is a filler used to enhance the face. Swelling can happen with any injection and usually lasts no more than two weeks. In our office we have patients return two weeks after the treatment once the swelling has subsided to take after pictures and assess the final results. Patience is important. Please consult with a doctor for
specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Juvederm lower lip

Since you just got the injections done yesterday, you probably have swelling that is occurring that will make you lips appear bigger than they will actually be. I would wait at least two weeks for all the swelling to resolve before you get your final result. If you are still unhappy with your results at that time then I would return to your injector.

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Too much lip filler

If you are going for the natural look, I do think it's too much. It is still swollen and revisit it in 10 days. To me, the lower lip looks like it protrudes more than the upper and that is not natural either. The lower lip should be larger than the upper by a ratio of 1:1.6.. There is no way to fix overfilled lips other than with hyaluronidase.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Lower lip problem

I advise patients to wait at least two weeks before making any decision on further treatment.  Many times the patient is totally satisfied once the initial swelling goes down.  The day after treatment, of course, is not the time to analyze the final result.  Thank you for your question.  Dr. Adrienne Stewart MD FAAD

Adrienne E. Stewart, MD
Denver Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Swelling after Lip Injections

Hello! Thank you for your question, and for sharing your pictures! Please do not get too worried yet. Swelling after injections can be asymmetric, distorting borders, and making the making the lip look flat out weird for a few days. Give your lips and the filler a little bit of time to become acquainted - this kind of shadowing almost always evens out in its own in a few days with icing and arnica. If after about two weeks you still do not like the lip contour then you can dissolve some of the filler. This reversal can be done in a very specific way - so to answer you question - you can do just the lip border and leave the rest of the filler alone. I hope this helps, and good luck!

Too much filler?

Since you just had injections yesterday, you have swelling which makes the lip appear much fuller than it will be. Be patient and allow the swelling to subside over the next week and then decide if it looks like too much. 

Lee P. Laris, DO
Phoenix Dermatologist
4.8 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.